# SDR QXEA2020012800053

- Difficulty date: January 26, 2020
- Submitted: January 28, 2020
- Operation: Air carrier
- Aircraft: N400QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4030
- Aircraft time: 43,391 hours, 46,012 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Control Valve
- Part number: 60070494
- Condition: Malfunctioned
- Location: Hyd System
- Part time: 27,012 hours, 29,379 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING CRUISE AT FL230 APPROXIMATELY 35 MIN INTO THE FLIGHT WE GOT A MASTER CAUTION "#2 HYD ISO VLV" LIGHT. THE #2 HYD PRESSURE WAS NORMAL AND THE QUANTITY WAS AT 10%. AFTER RUNNING THE CHECKLIST WE THEN GOT A "#1 HYD ISO VLV" CAUTION LIGHT. THIS THEN DROVE US TO ANSWER YES TO THE QUESTION OF "ARE #1 ENG HYD PUMP AND/OR #1 HYD ISO VLV CAUTIONS ALSO ILLUMINATED". THIS DIRECTED US TO THE #1 AND #2 HYD SYSTEM FAILURE LANDING CHECKLIST. WE HAD NORMAL PRESSURE OF 3000 PSI ON BOTH HYD SYSTEMS. WE RAN THE #1 AND #2 HYD SYSTEM FAILURE LANDING CHECKLIST. THIS INCLUDES A MANUAL GEAR EXTENSION. WITH THE CHECKLIST COMPLETE WE WERE PREPARED FOR THE ZERO FLAP LANDING BUT STILL HAD NORMAL PRESSURE ON THE #1 SYSTEM WE ELECTED TO EXTEND FLAPS FOR A SAFER LANDING. FLAP EXTENSION WENT NORMAL AT ALL THE SELECTION SPEEDS. A NORMAL LANDING WAS MADE AND THE AIRCRAFT WAS STOPPED ON THE RUNWAY WITH THE EMERGENCY BRAKE. THE BRAKE WAS APPLIED SLOWLY AND SMOOTHLY WITH NO SKIDDING OR ABRUPT STOPPING. WITH THE AIRCRAFT STOPPED AND PRIOR TO ENGINE SHUTDOWN WE NOTED THAT ALL 3 HYD PRESSURES WERE AT NORMAL 3000 PSI. REMOVED FROM SERVICE. REPLACED PARKING BRAKE CONTROL VALVE, BRAKE CONTROL VALVE (MAIN) #2 BRAKE (LEAKING) AND LH2 SHUTTLE VALVE/FUSE. OPS AND LEAK CHECKS GOOD. RETURNED TO SERVICE.
